Alert archive / Florida / Red Flag Warnings in 2007
Red Flag Warning 69, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this red flag warning at May 20, 2007, 5:47 AM EDT for Hardee County, Polk County, Sumter County, Florida. It took effect at May 20, 2007, 1:00 PM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 20, 2007, 5:47 AM EDT (09:47 UTC)
- In effect from
- May 20, 2007, 1:00 PM EDT
- Expired
- May 20, 2007, 7:00 PM EDT
- In force
- 6 hr
- Issued by
- NWS Tampa Bay, FL
Counties Hardee County, FL, Polk County, FL, Sumter County, FL
The radar
The Tampa radar (KTBW), 65 km from the middle of the area, began a volume at 09:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 9.8 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 17 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1670 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -39 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KTBW 200947 RFWTBW RED FLAG WARNING NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 547 AM EDT SUN MAY 20 2007 .RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING FOR LEVY...CITRUS...SUMTER...HERNANDO... PASCO..HILLSBOROUGH AND POLK. ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR THE NORTHERN AND CENTRAL COUNTIES FOR LONG DURATIONS OF LOW RELATIVE HUMIDITY... FLZ039-042-043-048-049-051-052-202200- /O.UPG.KTBW.FW.A.0047.070520T1700Z-070520T2300Z/ /O.NEW.KTBW.FW.W.0069.070520T1700Z-070520T2300Z/ /O.NEW.KTBW.FW.A.0048.070521T1700Z-070521T2300Z/ LEVY-CITRUS-SUMTER-HERNANDO-PASCO-HILLSBOROUGH-POLK- 547 AM EDT SUN MAY 20 2007 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. DRY AIR AND HIGH PRESSURE WILL CONTINUE TO DOMINATE THE AREA TODAY WITH LONG DURATIONS OF CRITICAL RELATIVE HUMIDITIES EXPECTED IN THE AFTERNOON AND EARLY EVENING. SIMILAR CONDITIONS WILL REMAIN IN PLACE ON MONDAY AFTERNOON FOR WHICH A FIRE WEATHER WATCH IS IN EFFECT MAINLY OVER THE NORTHERN AND CENTRAL COUNTIES. A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD. $$ FLZ055-056-202200- /O.NEW.KTBW.FW.W.0069.070520T1700Z-070520T2300Z/ /O.NEW.KTBW.FW.A.0048.070521T1700Z-070521T2300Z/ MANATEE-HARDEE- 547 AM EDT SUN MAY 20 2007 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING. DRY AIR WILL FILTER SOUTHWARD AND REACHING THE INTERIOR COUNTIES ON MONDAY WITH LONG DURATIONS OF CRITICAL RELATIVE HUMIDITIES EXPECTED IN THE AFTERNOON AND EARLY EVENING. A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD. $$
1 follow-up statement
000 WWUS82 KTBW 202308 RFWTBW RED FLAG WARNING NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 708 PM EDT SUN MAY 20 2007 ...FIRE WEATHER WATCH IN EFFECT MONDAY AFTERNOON THROUGH MONDAY EVENING FOR THE NORTHERN AND CENTRAL COUNTIES FOR LONG DURATIONS OF LOW RELATIVE HUMIDITY... FLZ039-042-043-048-049-051-052-055-056-211130- /O.EXP.KTBW.FW.W.0069.000000T0000Z-070520T2300Z/ /O.CON.KTBW.FW.A.0048.070521T1700Z-070521T2300Z/ LEVY-CITRUS-SUMTER-HERNANDO-PASCO-HILLSBOROUGH-POLK-MANATEE- HARDEE- 708 PM EDT SUN MAY 20 2007 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING... ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING. DRY AIR AND HIGH PRESSURE WILL CONTINUE TO DOMINATE THE AREA MONDAY WITH LONG DURATIONS OF CRITICAL RELATIVE HUMIDITIES EXPECTED IN THE AFTERNOON AND EARLY EVENING. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at May 20, 3:00 AM EDT, 2 hours 47 minutes earlier.
Area forecast discussion, May 20, 3:00 AM EDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
300 AM EDT SUN MAY 20 2007
.SHORT TERM (TODAY - TUESDAY)...REMNANT FRONTAL BOUNDARY DAYTIME HEATING
AND SLIGHTLY HIGHER MOISTURE CONTENT MAY HELP TO SET OFF A FEW SHOWERS
OR A STORM OVER MY FAR SOUTHERN MOST ZONES THIS AFTERNOON...BUT WITH
LIMITED COVERAGE EXPECTED WILL LEAVE OUT OF THE ZONES AND CONTINUE WITH
A SILENT 10% POP IN THE GRIDS FOR NOW. ACROSS THE REMAINDER OF THE FORECAST
AREA A RATHER DRY SUBSIDENT AIR MASS ASSOCIATED WITH A SPRAWLING RIDGE
OF HIGH PRESSURE COVERING THE SOUTHEASTERN U.S. WITH SUPPORT ANOTHER
WARM DRY BREEZY DAY.
DURING MONDAY AND TUESDAY LITTLE CHANGE IS EXPECTED. SHORT WAVE RIDGING
OVERHEAD WITH ZONAL FLOW ALOFT COMBINED WITH SURFACE HIGH PRESSURE FROM
THE WESTERN ATLANTIC RIDGING WEST ACROSS THE NORTHERN PENINSULA WILL
CONTINUE TO KEEP MOST OF THE FORECAST AREA DRY...EXCEPT FOR THE FAR
SOUTH WHERE SLIGHTLY HIGHER MOISTURE...DAYTIME HEATING...AND REMNANT
BOUNDARY WILL CONTINUE TO PROVIDE A FOCUS FOR SOME ISOLATED SHOWERS/STORMS
(POPS 20% AT BEST) DURING THE AFTERNOON AND EARLY EVENING HOURS. NEAR
NORMAL TEMPERATURES ARE EXPECTED THROUGH THE PERIOD WITH DAYTIME HIGHS
CLIMBING INTO THE MID/UPPER 80S...WITH OVERNIGHT LOWS IN THE LOWER 60S
FAR NORTH...AND MID/UPPER 60S CENTRAL AND SOUTH.
.LONG TERM (TUESDAY NIGHT - SUNDAY)...LITTLE CHANGES IN FORECAST PHILOSOPHY
REGARDING THE LONG TERM. BASICALLY HIGH PRESSURE DOMINATES THE FORECAST
PERIOD WITH STEADY EASTERLY FLOW ESTABLISHING OVER THE STATE THROUGH
THE WEEKEND WITH NEAR CLIMO POPS EXPECTED EACH DAY. SLIGHTLY HIGHER POPS
REMAIN FOR CHARLOTTE AND LEE COUNTIES AS THERE MIGHT BE HIGHER AMOUNTS
OF LOW LEVEL MOISTURE IN ORDER TO GENERATE ADDITIONAL SHOWERS AND ISOLATED
THUNDERSTORMS...MAINLY IN THE AFTERNOON HOURS. IN GENERAL...20/30 POPS
REMAIN IN THE FORECAST EXCEPT ON WEDNESDAY WHERE CONSECUTIVE GFS RUNS
HAVE BEEN CONSISTENT IN KEEPING AROUND 40 POPS FOR CHARLOTTE AND LEE
IN THE AFTERNOON HOURS. WITH PRESSURE GRADIENTS TIGHTENING AROUND MID
WEEK...IT MAY BECOME BREEZE THROUGH THE END OF THE WORK WEEK WITH SOME
AFTERNOON PERIODS OF WINDY CONDITIONS POSSIBLE MAINLY ALONG THE COAST.
TEMPS ALSO REMAIN VERY SIMILAR TO PREVIOUS PACKAGE WHICH SUGGESTS VALUES
VERY NEAR OR AT CLIMO. ONLY MINOR ADJUSTMENTS WILL BE MADE TO MORNING
LOWS ON FRIDAY AND SATURDAY...BUT BARELY A DEGREE OR TWO COOLER IN ORDER
TO REFLECT THE CONSISTENT COOLING TREND DEPICTED IN THE LATEST MODELS
RUNS.
&&
.AVIATION...VFR CONDITIONS SHOULD PREVAIL DURING THE NEXT NEXT 24 HOURS
WITH STEADY EASTERLY WINDS...WHICH COULD BRING SOME AFTERNOON PERIODS
OF GUSTS AROUND 15 TO 20 KNOTS ESPECIALLY OVER PIE...FMY AND RSW.
&&
.MARINE...A 4-5MB GRADIENT BETWEEN HIGH PRESSURE OVER THE SOUTHEASTERN
STATES AND LOWER PRESSURE TO THE SOUTH WILL CONTINUE TO SUPPORT EXERCISE
CAUTION FLAGS (WINDS 15-20 KNOTS WITH SEAS OF 3-5 FEET) OVER THE OFFSHORE
GULF WATERS...WITH 15 KNOTS WITH 2-4 FOOT SEAS IN THE NEAR SHORE WATERS
TODAY THROUGH MONDAY. AN EASTERLY SURGE MAY INCREASE WINDS INTO SCEC
CRITERIA IN THE NEAR SHORE WATERS DURING THE EVENING HOURS THE NEXT
FEW NIGHTS...BUT LIMITED DURATIONS SHOULD PRECLUDE THE NEED TO HOIST
SCEC FLAGS FOR THESE WATERS AT THIS TIME. A MODERATE TO STRONG EASTERLY
WIND FLOW (DUE TO A 6-8MB GRADIENT SETTING UP) WITH RATHER ROUGH BOATING
CONDITIONS IS EXPECTED THROUGH MUCH OF THE UPCOMING WORK WEEK AS A
REINFORCING SURFACE HIGH (1031MB) BUILDS OVER THE EASTERN SEABOARD.
&&
.FIRE WEATHER...00Z RAOB AND FORECAST MODEL SOUNDING DATA SHOWS A
RATHER DRY SUBSIDENT AIR MASS IN PLACE ACROSS A LARGE PORTION OF THE
FORECAST AREA EARLY THIS MORNING. THIS DRY AIR MIXING DOWN TO THE SURFACE
WILL ALLOW HUMIDITY VALUES TO FALL TO BELOW 35% FOR SEVERAL HOURS FROM
THE BAY AREA NORTH DURING THIS AFTERNOON. IN ADDITION A 4MB GRADIENT
WILL CONTINUE TO SUPPORT BREEZY CONDITIONS. THE COMBINATION OF THE LOW
HUMIDITY AND WINDS WILL SUPPORT RED FLAG CONDITIONS...SO WILL BE UPGRADING
THE CURRENT FIRE WEATHER WATCH FROM HILLSBOROUGH-POLK COUNTY NORTH TO
A RED FLAG WARNING LATER THIS MORNING. IN ADDITION WILL ADD MANATEE AND
HARDEE COUNTIES INTO THIS RED FLAG AS WELL AS POINT FORECAST SOUNDING DATA
SUGGESTS THE VERY DRY AIR MIXING DOWN ALONG WITH WINDS 15 MPH WILL SUPPORT
RED FLAG CONDITIONS IN THESE AREAS AS WELL. ON MONDAY SIMILAR CONDITIONS
ARE EXPECTED...SO WILL HOIST A FIRE WEATHER WATCH FROM MANATEE-HARDEE
COUNTIES NORTH FOR THE AFTERNOON HOURS.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 86 65 87 67 / 5 5 10 5
FMY 89 65 88 66 / 10 10 20 5
GIF 86 63 86 66 / 5 5 10 5
SRQ 87 62 88 63 / 5 5 10 5
BKV 86 55 87 59 / 5 5 10 5
SPG 85 70 86 72 / 5 5 10 5
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS
EVENING FOR CITRUS-HARDEE-HERNANDO-HILLSBOROUGH-LEVY-
MANATEE-PASCO-POLK-SUMTER.
FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING
FOR CITRUS-HARDEE-HERNANDO-HILLSBOROUGH-LEVY-MANATEE-PASCO-
POLK-SUMTER.
GULF WATERS...SMALL CRAFT EXERCISE CAUTION FROM EARLY THIS MORNING THROUGH
LATE TONIGHT FOR BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM-TARPON SPRINGS
TO SUWANNEE RIVER OUT 20 TO 60 NM.
&&
SHORT TERM/MARINE/FIRE WEATHER...JCM
LONG TERM/AVIATION...ARHazardous weather outlook, May 20, 4:57 AM EDT, 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 457 AM EDT SUN MAY 20 2007 FLZ039-042-043-048>052-055>057-060>062-065-201400- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 457 AM EDT SUN MAY 20 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... A DRY AND STABLE AIR MASS COVERING WEST CENTRAL AND SOUTHWEST FLORIDA WILL PRECLUDE THUNDERSTORM DEVELOPMENT TODAY WITH DRY BREEZY AND WARM CONDITIONS EXPECTED. ...WIND AND SEA IMPACT... A TIGHT PRESSURE GRADIENT BETWEEN HIGH PRESSURE OVER THE SOUTHEASTERN U.S. AND LOWER PRESSURE TO THE SOUTH WILL MAINTAIN NORTHEAST TO EAST WINDS IN THE 15 TO 20 KNOT RANGE WITH A FEW HIGHER GUSTS OVER THE OFFSHORE GULF WATERS FROM BONITA BEACH NORTH TO THE SUWANNEE RIVER TODAY...WHERE SMALL CRAFT EXERCISE CAUTION IS IN EFFECT. TONIGHT AN EASTERLY WIND SURGE WILL INCREASE WINDS CLOSE TO EXERCISE CAUTION LEVELS OVER THE NEAR SHORE WATERS...BUT LIMITED DURATIONS SHOULD PRECLUDE THE NEED FOR AN EXERCISE CAUTION FLAG. SMALL CRAFT OPERATORS VENTURING INTO THE GULF TODAY SHOULD EXERCISE CAUTION. ..FIRE WEATHER IMPACT... A VERY DRY AIR MASS COMBINED WITH NORTHEAST TO EAST WINDS AROUND 15 MPH WITH A FEW HIGHER GUSTS WILL SUPPORT A HIGH FIRE DANGER ACROSS A LARGE PORTIONS OF WEST CENTRAL FLORIDA TODAY AND A RED FLAG WARNING IS NOW IN EFFECT FROM MANATEE HARDEE COUNTIES NORTH THROUGH THE AFTERNOON WHERE HUMIDITY VALUES LESS THAN 35 PERCENT ALONG WITH WINDS AROUND 15 MPH IS EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MODERATE TO STRONG EASTERLY WINDS WILL MAINTAIN ROUGH SEAS OVER THE ADJACENT GULF WATERS THROUGH MUCH OF THE PERIOD WITH EXERCISE CAUTION OR LOW END SMALL CRAFT ADVISORY CONDITIONS A GOOD POSSIBILITY. THUNDERSTORM CHANCES WILL REMAIN QUITE LOW ON MONDAY...THEN BEGIN TO INCREASE TUESDAY THROUGH SATURDAY AS STRONG EAST TO SOUTHEAST WIND FLOW DRAWS DEEPER MOISTURE INTO THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. JCM/AR
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 5:47 AM EDT | Fire Weather Watch | TBW | Hardee, Polk, Sumter | 22 hr |
Nearby
Red Flag Warnings in Florida, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.